Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Hypertension

Question: Took antihypertensive medications - don't have hypertension


 bentski - Thu Feb 14, 2008 10:52 am

My dad took my moms high blood pressure medications and he does not have high blood pressure, what should we do.
 Dr. Chan Lowe - Wed Feb 20, 2008 12:57 am

User avatar Hello Bentski,

Taking hypertension medicines without hypertension can potentially cause too low of a blood pressure.

If your father develops any symptoms of this such as an elevated heart rate, dizziness/lightheadedness, or other ill feeling he should be seen in the emergency room.

For more specific information you can call your local poison control center. They'll be able to tell you specifics about the medicine he took and give you advise based on the amount he took as well.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us